Is mild muscle weakness expected while taking a statin?

No but is possible. Most people on statins have absolutely no muscle issues at all; a rare/unusual subset of patients could have muscle problems related to inappropriate muscle conversion of "fuel" into energy. There are blood tests that can help define whether that issue is occurring while taking a statin. Talk to your personnal physician.

Related Questions

What is the definition or description of: Mild muscle weakness?

Physical exam . This is usually determined by a physical exam and doing manual muscle testing This is usually scored out of 5. The lower the number the more severe the weakness: typically between 4-5 would be consider mild and are typically grading with plus and minus as well. . Read more...

How to counteract muscle weakness from taking statins?

No way that I know. There is no way to predict who will have this problem unless it has happened before. The best way to avoid muscle problems on statins is to not take the statins. Read more...
Possibly. Statin drugs can definitely cause muscle pain. This occurs for multiple reasons. One mechanism is that statins reduce the endogenous production of coq10, a vital anti-oxidant and important component of energy producing processes within the mitochondria inside your cells. If you take Lipitor (atorvastatin) you should definitely also take coq-10. Read more...

What should I do to counteract statin muscle weakness?

Lessen you dosage. Consult with your doctor. The rx instructions indicate a reduction of dosage is in order under the guidance of your doctor. A pill splitter can cut the pills in half to give you half dose. You can eliminate certain days a week to cut your overall dose. I know a person that reduce their dose to taking only 5 mg once per week - approved by their doctor, and is doing well.. Read more...

After how long a patient may start experiencing side effects like muscle weakness from statins use?

Statin myopathy. Statin myopathy comes in a variety of different forms, but most typically patients will be on a statin for at least several months and up to a year before developing symptoms, although there are cases where symptoms have been revealed in a month. This distinct to the specific autoimmune syndrome which is necrotizing and associated with specific antibodies. Read more...

I have been taking Zetia (ezetimibe) 10 mg tablets for about 9 months. I have had body aches and muscle weakness as I have had with other statins. Suggestions?

Try going off med. Zetia (ezetimibe) is not a statin but this med too can cause muscle inflammation. If you have symptoms that might be caused by a med, talk with your doctor and stop it for a while to see how you feel. But do it with your doctor so that you can decide on the plan together. Read more...

How many people on statins complain of muscle pain, muscle weakness?

Frequent? Some people get muscle pain with statins depending on the drug, dose, may be variable rarely they have a condition called rhabdomyalysis which is muscle break down, change colour urine, weakness, muscle soreness ---then the drug has to be stopped immediately for fear of kidney shut down. Read more...